Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 12, 2019, 3:08 PM CDT for 4 counties in Texas. It took effect at Apr 13, 2019, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2019, 3:08 PM CDT (20:08 UTC)
- In effect from
- Apr 13, 2019, 12:00 PM CDT
- Expired
- Apr 13, 2019, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Frio County, TX, Maverick County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 81 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS84 KEWX 122008 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 308 PM CDT Fri Apr 12 2019 ...A DRY COLD FRONT WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO THE RIO GRANDE PLAINS SATURDAY... .A storm system will move through Texas Saturday, bringing a mostly dry cold front along with it without much rainfall over the Rio Grande Plains. Northwest winds behind the front will lower humidities into the teens while gusting up to 35 mph at times. These breezy and dry conditions will result in favorable conditions for the spread of fires. TXZ217>219-228-131300- /O.UPG.KEWX.FW.A.0004.190413T1700Z-190414T0100Z/ /O.NEW.KEWX.FW.W.0004.190413T1700Z-190414T0100Z/ Maverick-Zavala-Frio-Dimmit- 308 PM CDT Fri Apr 12 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * WINDS...Northwest 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
387 WWUS84 KEWX 130827 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 327 AM CDT Sat Apr 13 2019 ...A DRY COLD FRONT WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO THE RIO GRANDE PLAINS TODAY... .A storm system will move through Texas today, bringing a cold front without much rainfall to the Rio Grande Plains. Northwest winds behind the front will lower humidities into the teens while gusting up to 40 MPH at times. These breezy and dry conditions will result in favorable conditions for the spread of fires. TXZ217>219-228-140100- /O.CON.KEWX.FW.W.0004.190413T1700Z-190414T0100Z/ Maverick-Zavala-Frio-Dimmit- 327 AM CDT Sat Apr 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS... * WINDS...Northwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
959 WWUS84 KEWX 131926 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 226 PM CDT Sat Apr 13 2019 ...DRY WEATHER CONDITIONS AND STRONG NORTHWEST TO NORTH WINDS BRING CRITICAL FIRE WEATHER CONDITIONS TO THE RIO GRANDE PLAINS THIS AFTERNOON THROUGH EARLY EVENING... .In the wake of a strong cold front that moved across the area earlier, strong northwest to north winds behind the front will lower humidities into the lower 20s while gusting up to 40 MPH at times. These breezy and dry conditions will result in favorable conditions for the spread of fires through this evening. TXZ217>219-228-140100- /O.CON.KEWX.FW.W.0004.000000T0000Z-190414T0100Z/ Maverick-Zavala-Frio-Dimmit- 226 PM CDT Sat Apr 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS... * WINDS...Northwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
748 WWUS84 KEWX 140124 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 824 PM CDT Sat Apr 13 2019 TXZ217>219-228-140230- /O.EXP.KEWX.FW.W.0004.000000T0000Z-190414T0100Z/ Maverick-Zavala-Frio-Dimmit- 824 PM CDT Sat Apr 13 2019 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY.... Wind speeds will decrease and humidity will rise through the remainder of the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 3:06 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 12, 3:06 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 306 PM CDT Fri Apr 12 2019 .SHORT TERM (Tonight through Saturday Night)... A potent upper level disturbance will approach Texas overnight tonight. The atmosphere ahead of the system is primed, especially across the Rio Grande and Edwards Plateau tonight into Saturday morning. The 12z high resolution models picked up on this ripe atmosphere and began to indicate isolated showers and thunderstorms forming across the Rio Grande Plains between 11 pm and 6 am. Model soundings from the models suggest that there will be plenty of shear, helicity, and CAPE in these areas to produce strong to severe thunderstorms. The Storm Prediction Center upgraded these areas to a slight risk of severe storms for the overnight hours highlighting the possibility of large hail and tornadoes, along with straightline winds. This looks reasonable as soundings indicate 1300-2000 j/kg of CAPE, over 200 m2s-2 of helicity, and decent shear (~20 knots 0-1 km and ~30-40 knots of 0-6 km). As storms push eastward the environment moderates slightly and some general weakening will be possible with the storms, although one or two strong to severe storms could sustain themselves into the I-35 corridor by morning. Showers and storms should move across the I-35 corridor mid-Saturday morning, pushing east of I-35 after noon. Environmental conditions do improve to the east of I-35 so strong to severe storms will once again be possible by late morning and into the early afternoon in these areas. By mid- afternoon the bulk of the rain will have swept east out of the area as the front moves through. A few of the high resolution models do show some isolated storms forming on the backside of the surface low as the upper trough swings through the area. For this reason have kept PoPs in tomorrow through the evening hours, although most areas will be dry after about noon on Saturday. Critical Fire Weather conditions are forecast for Saturday across parts of the Rio Grande Plains due to the windy and dry conditions. Please see the fire weather section of the AFD below, the Fire Weather Forecast, and/or the Red Flag Warning for more on this. && .LONG TERM (Sunday through Friday)... With the front pushing east of the area drier and cooler air will filter into South Central Texas. In the wake of the upper low cold air advection and north winds will drop temperatures into the 40s for Sunday morning. With the surface high along the Texas Coast, Sunday will be a pleasant day with decreasing winds, sunny skies, and highs in the 70s. It will be a great day to get out and enjoy a beautiful Palm Sunday. As the high shifts off to the east southerly flow returns for Monday and Tuesday. Breezy conditions are possible across the west Monday afternoon with the pressure gradient tightening. Dry weather continues into Tuesday as temperatures begin to warm and moisture pools ahead of the next storm system. The next upper level trough enters the Central Plains on Wednesday. Compared to Saturday's trough the mid-week one will be broader and further north...tracking across Kansas rather than the Texas Red River Valley. This will mean that the dynamics will be further from Central Texas likely resulting in less total rainfall. The trough should help the West Texas Dryline push eastward on Wednesday, followed by a front Wednesday night and Thursday morning. The best chance for rain looks to be across areas along and east of the I-35 corridor. Ahead of Wednesday's system highs will return to the upper 80s and lower 90s across South Central Texas, temperatures that are well above where they should be for mid-April. Behind the front though for Thursday cold air advection returns and cools temperatures back down to normal as the area dries out for Thursday into the end of the week. && .FIRE WEATHER... While parts of the Rio Grande Plains did see some rain last weekend, and a few areas could see an isolated storm tonight through tomorrow morning, this area has been mainly characterized by dry conditions and growing drought. With fairly dry fuels, combined with low relative humidity values and gusty winds near critical fire weather is possible today across Val Verde county, with elevated, near critical and critical fire weather expected Saturday. Winds will be gusty Saturday afternoon and with the lowest relative humidity values (in the teens) Maverick, Zavala, Dimmit, and Frio Counties have been placed in a Red Flag Warning for Saturday afternoon due to critical fire weather expected in these areas. Winds decrease on Sunday, although relative humidity values west of I-35 remain below 30 percent. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 79 47 72 51 / 50 80 - 0 0 Austin Bergstrom Intl Airport 64 79 47 72 49 / 50 80 - 0 0 New Braunfels Muni Airport 64 80 46 73 49 / 50 70 0 0 0 Burnet Muni Airport 61 73 43 69 50 / 60 80 0 0 0 Del Rio Intl Airport 60 79 48 77 54 / 60 20 0 0 0 Georgetown Muni Airport 62 77 44 70 50 / 50 80 - 0 0 Hondo Muni Airport 63 82 46 77 50 / 50 40 0 0 0 San Marcos Muni Airport 64 80 46 72 49 / 50 70 0 0 0 La Grange - Fayette Regional 67 81 47 70 49 / 50 80 - 0 0 San Antonio Intl Airport 65 81 47 74 52 / 50 60 0 0 0 Stinson Muni Airport 65 81 49 74 51 / 40 50 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM CDT Saturday for Dimmit-Frio- Maverick-Zavala. && Aviation...Runyen Short-Term/Long-Term...Treadway Public Service/Data Collection...EWilliams/YB
Hazardous weather outlook, Apr 12, 2:09 PM CDT, 59 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 209 PM CDT Fri Apr 12 2019 TXZ171>173-183>194-202>209-217>225-228-131915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 209 PM CDT Fri Apr 12 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Near-critical fire weather conditions are expected from gusty and dry south winds over Val Verde County this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered strong to severe storms are possible between midnight tonight and 6AM Saturday near and west of an Eagle Pass to Fredericksburg line. Very large hail, possibly in excess of golfball size, damaging straight-line winds, and an isolated tornado or two are possible across this region. A few strong to severe thunderstorms are possible 6AM to noon near and north of a Fredericksburg to New Braunfels to Hallettsville line. Gusty winds and small hail appear to be the primary threats. A Red Flag Warning is in effect for portions of the Rio Grande Plains and Brush Country Saturday afternoon and evening due to gusty winds and low humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:43 AM CDT | Fire Weather Watch | EWX | Dimmit, Frio, Maverick, Zavala | 11 hr |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.